Alert archive / New Hampshire / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

May 7, 2011Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at May 7, 2011, 2:49 PM EDT for Hillsborough County, New Hampshire. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2011, 2:49 PM EDT (18:49 UTC)
Expired
May 7, 2011, 3:30 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1294 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WWUS81 KBOX 071849
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT MAY 7 2011

NHZ012-071930-
EASTERN HILLSBOROUGH NH-
249 PM EDT SAT MAY 7 2011

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
SOUTHWEST OF LITCHFIELD...OR ABOUT 2 MILES NORTH OF NASHUA...MOVING 
NORTHEAST AT 20 MPH.  AT 247 PM...A SPOTTER REPORTED HAIL THREE 
EIGHTHS OF AN INCH IN DIAMETER IN NASHUA.

* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4284 7143 4283 7142 4283 7138 4282 7137
      4280 7136 4279 7136 4275 7151 4280 7154
      4285 7143

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 7, 1:57 PM EDT, 52 minutes earlier.

Area forecast discussion, May 7, 1:57 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT SAT MAY 7 2011

.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE WEST WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO MOST OF THE REGION TODAY INTO THIS EVENING.
THE LOW WILL STALL SOUTH OF NOVA SCOTIA BY SUNDAY...WITH THE
POTENTIAL FOR MORE CLOUDS AND COOLER TEMPERATURES FOR EASTERN NEW
ENGLAND INTO EARLY NEXT WEEK. THE LOW WILL DRIFT FURTHER OFFSHORE LATE
TUESDAY. ANOTHER FRONT OR LOW PRESSURE AREA MAY BRING SHOWERS TO
THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1 PM...CONVECTION FIRING MAINLY E OF EEN-IJD IN AREA OF MAX
INSTABILITY WITH SBCAPES UP TO 1000 J/KG AND MLCAPES 500 J/KG. WE
HAVE RECEIVED NUMEROUS REPORTS OF PEA SIZED HAIL AND A FEW 3/4"
REPORTS BUT NO SVR YET. MAIN FOCUS FOR CONVECTION FOR THE
REMAINDER OF THE AFTERNOON SHOULD CONTINUE TO BE E OF CT VALELY
WHERE MAX INSTABILITY IS FORECAST. ADJUSTED POPS TO REFLECT THIS
THINKING.

MAX CORE OF SOME OF THESE CELLS HAVE EXCEEDED -20C HEIGHTS SO WE
DO EXPECT A FEW SVR HAIL REPORTS AS MID LEVEL LAPSE RATES ARE
RATHER IMPRESSIVE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...THE UPPER LEVEL LOW WILL SLOWLY TRACK EAST OF NEW ENGLAND.
THE CHANCE FOR SHOWERS WILL DIMINISH WITH TIME AND ALSO WITH THE
LOSS OF DAYTIME HEATING. A COOL NIGHT IS ANTICIPATED ACROSS THE AREA
WITH CLOUDS LINGERING ALONG THE COAST.

SUNDAY...A WAVE OF LOW PRESSURE TRACKING SOUTH OFF THE MID ATLANTIC
COAST WILL COMBINE WITH WEAK LOW PRESSURE EAST OF NEW ENGLAND TO FORM
AN INVERTED STYLE TROUGH. COOL NORTHEAST FLOW WILL DEVELOP ALONG THE
COAST WITH RELATIVELY MILD CONTINENTAL N FLOW ACROSS WESTERN NEW
ENGLAND. THUS GIVEN THE INCREASING MOISTURE CONVERGENCE...EXPECT A
FEW SCATTERED SHOWERS TO DEVELOP...PRIMARILY CENTRAL AREAS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
***CUTOFF LOW OFFSHORE WILL BRING SIGNIFICANT WINDS AND SWELLS TO
COASTAL REGION***

MAIN FEATURE OF INTEREST FOR THE LONG TERM IS A CUTOFF LOW THAT
FORMS TO THE EAST OF NEW ENGLAND. ALL MED RANGE MODELS SHOW THIS
FEATURE BUT THERE ARE SOME DIFFERENCES IN INTENSITY AND LOCATION.
THERE IS REASONABLY GOOD CLUSTERING IN THE GFS ENSEMBLES WITH
LOCATION...ALBEIT INTENSITY VARIATIONS. THIS CUTOFF WILL LIKELY BE
CLOSE ENOUGH TO ROTATE CONSIDERABLE STRATOCUMULUS CLOUDS INTO
EASTERN MA AND RI DURING MON INTO TUE. THE CT VALLEY WILL LIKELY
REMAIN JUST PARTLY CLOUDY THRU THE PERIOD. LESS CONFIDENT ON RAIN
CHANCES. HAVE INCREASED POPS TO CHANCE ALONG IMMEDIATE MA COAST AND
SLIGHT CHANCE AS FAR WEST AS AFN TO ORH TO WST LINE. SREF OUTPUT
PLACES HI CHANCE FOR .01 OR GREATER OUTER CAPE AND ACK. SEE A RISK
OF A MID LEVEL DEFORMATION ZONE THAT COULD RESULT IN A BAND OF MORE
SIGNIFICANT MEASURABLE RAIN ACROSS EASTERN OR CENTRAL ZONES...BUT
CONFIDENCE IN THIS MATERIALIZING AND WHERE IF IT DOES MATERIALIZE IS
LOW.

THE OTHER SENSIBLE WEATHER IMPACT FROM THE CUTOFF LOW IS POTENTIAL
FOR WIND GUSTS BETWEEN 30 AND 40 MPH ACROSS MUCH OF EASTERN MA AND
AT LEAST PARTS OF RI LATE MON INTO TUE. THERE IS EVEN A SLIGHT RISK
OF ADVISORY LEVEL WINDS BEING REACHED ALONG THE OUTER CAPE AND ACK.

THE PERIOD FROM TUE NIGHT THROUGH THU MORNING LOOKS DRY WITH PARTLY
CLOUDY/MOSTLY CLEAR SKIES AS REGION BECOMES SITUATED IN A NARROW
RIDGE BETWEEN THE CLOSED LOW SLOWLY LIFTING OUT OF THE CENTRAL USA
AND THE WEAKENING CUTOFF OFFSHORE. BY THU AFTERNOON CLOUDS WILL
LIKELY INCREASE AS ENERGY FROM THE CENTRAL PART OF THE COUNTRY
APPROACHES. HAVE A CHANCE OF RAIN THU NIGHT THROUGH FRI NIGHT. THIS
SYSTEM MAY FEATURE A WAVE OF LOW PRESSURE ALONG THE FRONT BUT
CONFIDENCE IN DETAILS IS NOT VERY HIGH THIS FAR OUT. AS IS OFTEN THE
CASE...THE GFS APPEARS TO BE FASTER THAN THE ECMWF.

WENT WITH BIAS CORRECTED MOS GUIDANCE FOR THE LONGER TERM PERIOD.
TEMP RANGE IS LIKELY TO BE FAIRLY NARROW IN NORTHEAST FLOW MON
THROUGH TUE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...SCT CONVECTION WILL BE FOCUSED E OF CT VALLEY THIS
AFTERNOON WITH MVFR CONDITIONS LIKELY IN ANY SHOWERS/TSTMS ALONG
WITH SMALL HAIL. OTHERWISE VFR WILL PREVAIL.

TONIGHT...SCT SHOWERS MAY PERSIST ACROSS E NEW ENG DURING THE
EVENING...OTHERWISE VFR CIGS AOA 080 LIKELY. MEDIUM TO HIGH
CONFIDENCE.

SUNDAY...VFR CIGS EXPECTED...BUT SCT SHOWERS EXPECTED TO DEVELOP
IN THE AFTERNOON. LOW PROB FOR MVFR CIGS DEVELOPING OVER THE OUTER
CAPE IN THE AFTERNOON AS CLOUDS BACK IN FROM THE OCEAN IN NE FLOW.

SUNDAY NIGHT...MAINLY VFR CIGS BUT MVFR CIGS MAY EXPAND ACROSS
EASTERN NEW ENG.

KBOS TERMINAL...BRIEF MVFR EXPECTED THROUGH 19Z WITH GUSTY WINDS AS
A WEAKENING TSTM MOVES IN FROM THE WEST. OTHERWISE VFR CIGS
EXPECTED THROUGH THE TAF PERIOD. STILL EXPECT A SEABREEZE TO
DEVELOP THIS AFTERNOON. NE WINDS SUNDAY.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

MON THRU TUE...HIGH CONFIDENCE OF VFR WEST AND MEDIUM CONFIDENCE OF
MVFR CIGS EAST.

WEDNESDAY...VFR. MEDIUM TO HIGH CONFIDENCE.

&&

.MARINE...
TODAY...MARGINAL SCA SEAS OUTER SE WATERS WILL SUBSIDE THIS
AFTERNOON SO WILL LET THE SCA EXPIRE AT 11 AM.

TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
WINDS VEERING FROM THE SOUTH TO THE NORTHWEST AND THEN NORTH AS A
COLD FRONT CROSSES THE WATERS.

SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. NE
TO E WIND GRADUALLY INCREASES ALONG THE COAST.

OUTLOOK...MONDAY THROUGH WEDNESDAY...

INCREASING NE GRADIENT EXPECTED AS OFFSHORE SURFACE LOW INTENSIFIES
AND SURFACE HIGH PRESSURE CENTER SLIDES ACROSS EASTERN CANADA. WINDS
MAY APPROACH GALE FORCE LATE MON INTO TUE MORNING...ESPECIALLY
ACROSS STELLWAGEN BANK AND THE WATER E OF CAPE COD AND S AND SE
OF NANTUCKET. IN ADDITION...LONG DURATION NORTHEAST WINDS ACROSS
THE SOUTHERN GULF OF MAINE AND GEORGES BANK WILL CAUSE A
SIGNIFICANT SWELL COMPONENT TO PROPAGATE TO THE SOUTHEAST NEW
ENGLAND COAST WITH LOCALLY GENERATED WIND WAVE ON TOP. WAVEWATCH
HAS A TENDENCY TO BE TOO CONSERVATIVE WITH WARM SEASON NORTHEAST
FLOWS AND HAVE BROUGHT 10 TO 15 FOOT SEAS CLOSE TO THE MA EAST
COAST. STORM SURGE OF 1 TO 1.5 FEET LIKELY BUT ASTRO TIDES ARE NOT
ESPECIALLY HIGH THIS WEEK.

WEDNESDAY...DIMINISHING WINDS AND SLOWLY SUBSIDING SEAS.
NONETHELESS...SMALL CRAFT ADVISORY CONDITIONS FOR ROUGH SEAS WILL
LIKELY LINGER ON THE OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...STRAUSS/THOMPSON
NEAR TERM...KJC
SHORT TERM...STRAUSS
LONG TERM...THOMPSON
AVIATION...KJC/THOMPSON
MARINE...KJC/STRAUSS/THOMPSON
Hazardous weather outlook, May 7, 4:53 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
453 AM EDT SAT MAY 7 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
453 AM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER
STORMS MAY CONTAIN PEA SIZED HAIL AND GUSTY WINDS. THERE ALSO IS A
LOW PROBABILITY OF AN ISOLATED SEVERE THUNDERSTORM WITH MARGINALLY
SEVERE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW RISK FOR WIND ADVISORY CRITERIA AS N TO NE WINDS
INCREASE MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CAPE AND
ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-080900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
453 AM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY
DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER
STORMS MAY CONTAIN PEA SIZED HAIL AND GUSTY WINDS. THE BEST CHANCE
FOR THIS ACTIVITY IS ACROSS NARRAGANSETT/BUZZARDS BAY AND THE
EASTERN WATERS NORTH OF A FALMOUTH TO PROVINCETOWN LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW TO MODERATE RISK OF GALE FORCE N TO NE WINDS MONDAY
NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 7, 1:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT SAT MAY 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             AUBURN                  42.20N  71.83W
05/07/2011  M0.88 INCH       WORCESTER          MA   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED.

1251 PM     HAIL             TOWNSEND                42.67N  71.70W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

0135 PM     HAIL             NATICK                  42.28N  71.35W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND.

0148 PM     HAIL             NASHUA                  42.75N  71.49W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   NWS EMPLOYEE

            DIME SIZE HAIL REPORTED.

&&

FIELD
Special weather statement, May 7, 1:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
158 PM EDT SAT MAY 7 2011

MAZ006-007-071900-
EASTERN ESSEX MA-WESTERN ESSEX MA-
158 PM EDT SAT MAY 7 2011

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
HAVERHILL...OR ABOUT 5 MILES EAST OF SALEM...MOVING NORTHEAST AT 20
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NEWBURY...WEST NEWBURY...MERRIMAC
  AND AMESBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
      4285 7081 4274 7114 4281 7117 4283 7113
      4281 7107 4286 7103 4287 7097 4289 7092

FIELD
Local storm report, May 7, 2:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
202 PM EDT SAT MAY 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             AUBURN                  42.20N  71.83W
05/07/2011  M0.88 INCH       WORCESTER          MA   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED.

1251 PM     HAIL             TOWNSEND                42.67N  71.70W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

0130 PM     HAIL             NASHUA                  42.75N  71.49W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            PENNY SIZE HAIL.

0135 PM     HAIL             NATICK                  42.28N  71.35W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND.

0148 PM     HAIL             NASHUA                  42.75N  71.49W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   NWS EMPLOYEE

            DIME SIZE HAIL REPORTED.

&&

FIELD
Special weather statement, May 7, 2:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT SAT MAY 7 2011

MAZ005-013-014-071845-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-WESTERN NORFOLK
MA-
208 PM EDT SAT MAY 7 2011

AT 203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
ASHLAND...OR ABOUT 6 MILES NORTH OF MILFORD...MOVING NORTHEAST AT 15
MPH. AT 2 PM...ONE-HALF INCH DIAMETER HAIL WAS REPORTED BY A SKYWARN
SPOTTER IN HOPKINTON.

* SOME LOCATIONS AFFECTED INCLUDE...ASHLAND...SHERBORN...NATICK...
  WELLESLEY AND NEEDHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4237 7131 4228 7121 4218 7148 4225 7153

FIELD
Local storm report, May 7, 2:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT SAT MAY 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             AUBURN                  42.20N  71.83W
05/07/2011  M0.88 INCH       WORCESTER          MA   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED.

1250 PM     HAIL             AMHERST                 42.87N  71.62W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   PUBLIC

            PUBLIC REPORT OF PENNY SIZE HAIL ON A GOLF
            COURSE...RELAYED BY AMATEUR RADIO.

1251 PM     HAIL             TOWNSEND                42.67N  71.70W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED.

0130 PM     HAIL             NASHUA                  42.75N  71.49W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            PENNY SIZE HAIL.

0135 PM     HAIL             NATICK                  42.28N  71.35W
05/07/2011  M0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND.

0148 PM     HAIL             NASHUA                  42.75N  71.49W
05/07/2011  M0.75 INCH       HILLSBOROUGH       NH   NWS EMPLOYEE

            DIME SIZE HAIL REPORTED.

&&

FIELD
Special weather statement, May 7, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT SAT MAY 7 2011

NHZ012-071930-
EASTERN HILLSBOROUGH NH-
249 PM EDT SAT MAY 7 2011

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
SOUTHWEST OF LITCHFIELD...OR ABOUT 2 MILES NORTH OF NASHUA...MOVING
NORTHEAST AT 20 MPH.  AT 247 PM...A SPOTTER REPORTED HAIL THREE
EIGHTHS OF AN INCH IN DIAMETER IN NASHUA.

* SOME LOCATIONS AFFECTED INCLUDE...LITCHFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4284 7143 4283 7142 4283 7138 4282 7137
      4280 7136 4279 7136 4275 7151 4280 7154
      4285 7143

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:32 AM EDTSpecial Weather StatementBOXWorcester43 min
May 7, 12:28 PM EDTSpecial Weather StatementBOXMiddlesex32 min
May 7, 12:31 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester29 min
May 7, 1:08 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk52 min
May 7, 1:32 PM EDTSpecial Weather StatementBOXNorfolk43 min
May 7, 2:08 PM EDTSpecial Weather StatementBOXNorfolk37 min
May 7, 4:53 PM EDTSpecial Weather StatementBOXMiddlesex52 min
May 7, 4:15 PM EDTSpecial Weather StatementBOXBristol45 min
May 7, 4:27 PM EDTSpecial Weather StatementBOXProvidence48 min
May 7, 6:34 PM EDTSpecial Weather StatementBOXKent56 min
May 7, 7:01 PM EDTSpecial Weather StatementBOXKent44 min
May 7, 12:10 PM EDTSpecial Weather StatementBOXHillsborough50 min
May 7, 12:41 PM EDTSpecial Weather StatementBOXHillsborough49 min
May 7, 12:48 PM EDTSevere Thunderstorm WarningBOXHillsborough57 min
May 7, 1:58 PM EDTSpecial Weather StatementBOXRockingham62 min

Nearby

Special Weather Statements in New Hampshire, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.